Mojo & BS,
Thank You booth for your kind words. Yes this thread and all other info in this Club, has been and is, a blessing for me!
I totally understand.
"Emotionally wiped out" as you describe it - for me that feeling came on The Very 1st chaotic start day of this journey.
Just a few words to describe that:
We had just retired and we finally had the time to get the puppy-dog we had wanted to have for years. Then DH got his 1st ever CC symptom, a few days later at the Hospital a CT-Scan said it was a tumor causing a total block. That became an emergency surgery, Colostomy. Some hours after DH's emergency surgery I got a phone call informing me that my Very Dear Friend, my true 'Soul-Sister', had passed away from cancer, not CRC. (Oh I miss her So Much!!!). This all became too much sadness at once for my brain to take in... I just screamed & cried out loud
I was 'alone' in my house. Totally 'forgot' the little dog was also there and heard me. That poor puppy got very scared and he threw up multiple times. I didn't understand that/how dogs can feel 'what we feel'(!) and I thought: Please No! .. Is he sick too? do I need to take him also to the doctor? (Thankfully our poppy got better all by himself. This puppy has since this happened been such a wonderful 'Happy Pill'
for both DH and me during this time of worried waiting, multiple surgeries & treatments.)
Later, in this "Wife..." thread, I found THE words that exactly described how I felt at that chaotic 1st day, it felt like I am "living in Surreality"! It is my reality and it is surreal!
And yes Pantufla just like you I worry about symptoms.
One day DH said: " Goodbye" instead of Good Night, another day he said: "Good Night" instead of Thanks for dinner.. So I thought 'chemo brain'? or?..
Another thing was after DH had his 2nd surgery I suddenly saw that his 'behind' (buttocks) was like a big blueish bruise mark.. Did No one at the hospital look there? What was that? Told hubby to ask!! He forgot to ask the doctor but asked a nurse who said: "Probably a skin reaction due to strong (low pH?) BM" ... I said to hubby, No!! Sigh! it is not On the skin it is Under!! Later when we got home and DH suddenly got a big bruise on the back of his hand I thought maybe it is the Lovenox? (I was instructed to give him a shut of that once a day for a month after surgery). Wrote to surgeon but no reply, it was obviously not a worry?!
Because this blueish 'behind' sort of reappeared later, before and after surgery NR3 I sent a picture to an on line doctor site. (https://www.firstderm.com
) The reply was: " Based on the information and images submitted, this is possibly SUBCUTANEOUS BLEEDINGS and a consequence of your husband’s bed rest or a side effect of the treatments in connection with the operations. It is a kind of discoloration of the skin due to bleeding from small or greater blood vessels in the skin. Blood outside the vessels usually breaks down and changes color over some days or a few weeks from purple, orange, brown and even blue and green.
Most times this is a complete harmless affliction and you only observe the rash fade away through the changes of color and normally topical treatment is unnecessary. ".
OK - so now I don't worry about that anymore
you see I freak out at symptoms, I really feel a need to understand!!
Pantufla, I hope you will get an answer to your husband swelling! I for sure would want to know why that happens if I were you.
Best of Luck to You & Your hubby with tests & getting answers.
Kind Regards /LPL
DH @ 65 DX 4/11/16 CC recto-sigmoid junction
Adenocarcenoma pt 35x15x9mm G3(biopsi) G1(surgical)
Mets 3 Liver resectable
T4aN1bM1a Stage IVa 2/9 LN
MSS, KRAS-mut G13DCEA
: 5/18 2.5 78 8/17 1.4 48 2/14/17 1.8 29
4 Folfox 6/15-7/30 (b4 liver surgery) 8 after
CT: 8/8 no change 3/27/17 NED for now
Steroid induced hyperglycemia dx after 3chemo .. hospitalized, insulin -> MetforminSurgeries (open)
3/18 Emergency colostomy 5/23 Primary+gallbl+colostomy reversal (+port) 9/01 Liver mets